Annals of Global Analysis and Geometry

, Volume 52, Issue 2, pp 129–156 | Cite as

Neck analysis of extrinsic polyharmonic maps

  • Wanjun Ai
  • Hao YinEmail author


We prove the energy identity and the no neck property for a sequence of smooth extrinsic polyharmonic maps with bounded total energy.


Polyharmonic maps Blow-up analysis Energy identity No neck 

Mathematics Subject Classification

35J60 35B99 


  1. 1.
    Adams, R.A., Fournier, J.J.F.: Sobolev spaces, Pure and Applied Mathematics (Amsterdam), vol. 140, 2nd edn. Elsevier, Amsterdam (2003)Google Scholar
  2. 2.
    Angelsberg, G., Pumberger, D.: A regularity result for polyharmonic maps with higher integrability. Ann. Global Anal. Geom. 35(1), 63–81 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Chang, S.-Y.A., Wang, L., Yang, P.C.: A regularity theory of biharmonic maps. Commun. Pure Appl. Math. 52(9), 1113–1137 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Ding, W., Tian, G.: Energy identity for a class of approximate harmonic maps from surfaces. Comm. Anal. Geom. 3(3–4), 543–554 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Gastel, A., Scheven, C.: Regularity of polyharmonic maps in the critical dimension. Comm. Anal. Geom. 17(2), 185–226 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Gilbarg, D., Trudinger, N.S.: Elliptic partial differential equations of second order. Classics in Mathematics. Springer, Berlin (2001). Reprint of the 1998 editionGoogle Scholar
  7. 7.
    Goldstein, P., Strzelecki, P., Zatorska-Goldstein, A.: On polyharmonic maps into spheres in the critical dimension. Ann. Inst. H. Poincaré Anal. Non Linéaire 26(4), 1387–1405 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Hélein, F.: Régularité des applications faiblement harmoniques entre une surface et une variété riemannienne. C. R. Acad. Sci. Paris Sér. I Math. 312(8), 591–596 (1991)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Hélein, F.: Regularity of weakly harmonic maps from a surface into a manifold with symmetries. Manuscripta Math. 70(2), 203–218 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Hornung, P., Moser, R.: Energy identity for intrinsically biharmonic maps in four dimensions. Anal. PDE 5(1), 61–80 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Jost, J.: Two-dimensional Geometric Variational Problems. Pure and Applied Mathematics (New York). Wiley, Chichester (1991)Google Scholar
  12. 12.
    Laurain, P., Rivière, T.: Energy quantization for biharmonic maps. Adv. Calc. Var. 6(2), 191–216 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Lin, F., Wang, C.: Energy identity of harmonic map flows from surfaces at finite singular time. Calc. Var. Partial Differ. Equ. 6(4), 369–380 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Liu, L., Yin, H.: Neck analysis for biharmonic maps. Math. Z. 283(3–4), 807–834 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Moser, R.: Regularity of minimizing extrinsic polyharmonic maps in the critical dimension. Manuscripta Math. 131(3–4), 475–485 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Parker, T.H.: Bubble tree convergence for harmonic maps. J. Differential Geom. 44(3), 595–633 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Qing, J.: On singularities of the heat flow for harmonic maps from surfaces into spheres. Comm. Anal. Geom. 3(1–2), 297–315 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Qing, J.: Bubbling of the heat flows for harmonic maps from surfaces. Comm. Pure Appl. Math. 50(4), 295–310 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Sacks, J., Uhlenbeck, K.: The existence of minimal immersions of \(2\)-spheres. Ann. Math. (2) 113(1), 1–24 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Strzelecki, P.: On biharmonic maps and their generalizations. Calc. Var. Partial Differential Equations 18(4), 401–432 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Wang, C.: Bubble phenomena of certain Palais-Smale sequences from surfaces to general targets. Houston J. Math. 22(3), 559–590 (1996)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Wang, C.: Biharmonic maps from \(\mathbf{R}^4\) into a Riemannian manifold. Math. Z. 247(1), 65–87 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Wang, C.: Remarks on biharmonic maps into spheres. Calc. Var. Partial Differential Equations 21(3), 221–242 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Wang, C.: Energy identity of approximate biharmonic maps to Riemannian manifolds and its application. J. Funct. Anal. 263(4), 960–987 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Wang, C.: Energy identity for a class of approximate biharmonic maps into sphere in dimension four. Discrete Contin. Dyn. Syst. 33(2), 861–878 (2013)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2017

Authors and Affiliations

  1. 1.School of Mathematical SciencesUniversity of Science and Technology of ChinaHefeiChina

Personalised recommendations